Local null controllability of a two-dimensional fluid-structure interaction problem

Muriel Boulakia; Axel Osses

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 14, Issue: 1, page 1-42
  • ISSN: 1292-8119

Abstract

top
In this paper, we prove a controllability result for a fluid-structure interaction problem. In dimension two, a rigid structure moves into an incompressible fluid governed by Navier-Stokes equations. The control acts on a fixed subset of the fluid domain. We prove that, for small initial data, this system is null controllable, that is, for a given T > 0, the system can be driven at rest and the structure to its reference configuration at time T. To show this result, we first consider a linearized system. Thanks to an observability inequality obtained from a Carleman inequality, we prove an optimal controllability result with a regular control. Next, with the help of Kakutani's fixed point theorem and a regularity result, we pass to the nonlinear problem.

How to cite

top

Boulakia, Muriel, and Osses, Axel. "Local null controllability of a two-dimensional fluid-structure interaction problem." ESAIM: Control, Optimisation and Calculus of Variations 14.1 (2010): 1-42. <http://eudml.org/doc/90864>.

@article{Boulakia2010,
abstract = { In this paper, we prove a controllability result for a fluid-structure interaction problem. In dimension two, a rigid structure moves into an incompressible fluid governed by Navier-Stokes equations. The control acts on a fixed subset of the fluid domain. We prove that, for small initial data, this system is null controllable, that is, for a given T > 0, the system can be driven at rest and the structure to its reference configuration at time T. To show this result, we first consider a linearized system. Thanks to an observability inequality obtained from a Carleman inequality, we prove an optimal controllability result with a regular control. Next, with the help of Kakutani's fixed point theorem and a regularity result, we pass to the nonlinear problem. },
author = {Boulakia, Muriel, Osses, Axel},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Controllability; fluid-solid interaction; Navier-Stokes equations; Carleman estimates; controllability},
language = {eng},
month = {3},
number = {1},
pages = {1-42},
publisher = {EDP Sciences},
title = {Local null controllability of a two-dimensional fluid-structure interaction problem},
url = {http://eudml.org/doc/90864},
volume = {14},
year = {2010},
}

TY - JOUR
AU - Boulakia, Muriel
AU - Osses, Axel
TI - Local null controllability of a two-dimensional fluid-structure interaction problem
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 14
IS - 1
SP - 1
EP - 42
AB - In this paper, we prove a controllability result for a fluid-structure interaction problem. In dimension two, a rigid structure moves into an incompressible fluid governed by Navier-Stokes equations. The control acts on a fixed subset of the fluid domain. We prove that, for small initial data, this system is null controllable, that is, for a given T > 0, the system can be driven at rest and the structure to its reference configuration at time T. To show this result, we first consider a linearized system. Thanks to an observability inequality obtained from a Carleman inequality, we prove an optimal controllability result with a regular control. Next, with the help of Kakutani's fixed point theorem and a regularity result, we pass to the nonlinear problem.
LA - eng
KW - Controllability; fluid-solid interaction; Navier-Stokes equations; Carleman estimates; controllability
UR - http://eudml.org/doc/90864
ER -

References

top
  1. S. Anita and V. Barbu, Null controllability of nonlinear convective heat equations. ESAIM: COCV5 (2000) 157–173.  Zbl0938.93008
  2. M. Boulakia and A. Osses, Local null controllability of a two-dimensional fluid-structure interaction problem. Prépublication 139, UVSQ (octobre 2005).  Zbl1149.35068
  3. C. Conca, J. San Martin and M. Tucsnak, Existence of solutions for the equations modelling the motion of a rigid body in a viscous fluid. Comm. Partial Differential Equations25 (2000) 1019–1042.  Zbl0954.35135
  4. J.M. Coron and S. Guerrero, Singular optimal control: A linear 1-D parabolic-hyperbolic example. Asymptot. Anal.44 (2005) 237–257.  Zbl1078.93009
  5. B. Desjardins and M.J. Esteban, Existence of weak solutions for the motion of rigid bodies in a viscous fluid. Arch. Ration. Mech. Anal.146 (1999) 59–71.  Zbl0943.35063
  6. A. Doubova and E. Fernandez-Cara, Some control results for simplified one-dimensional models of fluid-solid interaction. Math. Models Methods Appl. Sci.15 (2005) 783–824.  Zbl1122.93008
  7. C. Fabre and G. Lebeau, Prolongement unique des solutions de l'équation de Stokes. Comm. Partial Diff. Equations21 (1996) 573–596.  Zbl0849.35098
  8. C. Fabre, J.-P. Puel and E. Zuazua, Approximate controllability of the semilinear heat equation. Proc. Royal Soc. Edinburgh125A (1995) 31–61.  Zbl0818.93032
  9. E. Fernandez-Cara and E. Zuazua, The cost of approximate controllability for heat equations: the linear case. Adv. Differential Equations5 (2000) 465–514.  Zbl1007.93034
  10. E. Fernandez-Cara, S. Guerrero, O. Yu. Imanuvilov and J.-P. Puel, Local exact controllability of the Navier-Stokes system. J. Math. Pures Appl.83 (2004) 1501–1542.  Zbl1267.93020
  11. A.V. Fursikov and O.Yu. Imanuvilov, Controllability of Evolution Equations, Lecture Notes Series 34, Seoul National University, Research Institute of Mathematics, Global Analysis Research Center, Seoul (1996).  
  12. O.Yu. Imanuvilov, Remarks on exact controllability for the Navier-Stokes equations. ESAIM: COCV6 (2001) 39–72.  Zbl0961.35104
  13. O.Yu. Imanuvilov and J.-P. Puel, Global Carleman estimates for weak solutions of elliptic nonhomogeneous Dirichlet problems. Internat. Math. Res. Notices16 (2003) 883–913.  Zbl1146.35340
  14. O.Yu. Imanuvilov and T. Takahashi, Exact controllability of a fluid-rigid body system. Prépublication IECN (novembre 2005).  
  15. O. Nakoulima, Contrôlabilité à zéro avec contraintes sur le contrôle. C. R. Acad. Sci. Paris Ser. I339 (2004) 405–410.  
  16. A. Osses and J.P. Puel, Approximate controllability for a linear model of fluid structure interaction. ESAIM: COCV4 (1999) 497–513.  Zbl0931.35014
  17. J.P. Raymond and M. Vanninathan, Exact controllability in fluid-solid structure: the Helmholtz model. ESAIM: COCV11 (2005) 180–203.  Zbl1125.93007
  18. J. San Martin, V. Starovoitov and M. Tucsnak, Global weak solutions for the two dimensional motion of several rigid bodies in an incompressible viscous fluid. Arch. Rational Mech. Anal.161 (2002) 113–147.  Zbl1018.76012
  19. T. Takahashi, Analysis of strong solutions for the equations modeling the motion of a rigid-fluid system in a bounded domain, Adv. Differential Equations8 (2003) 1499–1532.  Zbl1101.35356
  20. R. Temam, Behaviour at time t = 0 of the solutions of semi-linear evolution equations. J. Diff. Equations43 (1982) 73–92.  Zbl0446.35057
  21. J.L. Vázquez, E. Zuazua, Large time behavior for a simplified 1D model of fluid-solid interaction. Comm. Partial Differential Equations28 (2003) 1705–1738.  Zbl1071.74017
  22. J.L. Vázquez and E. Zuazua, Lack of collision in a simplified 1-dimensional model for fluid-solid interaction. Math. Models Methods Apll. Sci., M3AS16 (2006) 637–678.  Zbl05045353
  23. X. Zhang and E. Zuazua, Polynomial decay and control of a 1 - d hyperbolic-parabolic coupled system. J. Differential Equations204 (2004) 380–438.  Zbl1064.93008

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.